Singularities in Bairstow’s method

Full text for this resource is not available from the Research Repository.

Sofo, Anthony and Glasson, Alan (2010) Singularities in Bairstow’s method. Gazette of the Australian Mathematical Society, 37 (2). pp. 93-100. ISSN 0311-0729 (print) 1326-2297 (online)


It is shown that the nature and location of points at which Bairstow’s method becomes undefined depend on elementary properties of the polynomial to which it is applied. Examples are given that illustrate the dynamics of Bairstow’s method when a singularity occurs at a solution point, and a linear convergence rate is proved for polynomials with a repeated irreducible quadratic factor.

Item type Article
Official URL
Subjects Current > Division/Research > VU College
Historical > FOR Classification > 0102 Applied Mathematics
Historical > SEO Classification > 970101 Expanding Knowledge in the Mathematical Sciences
Keywords ResPubID19902, Bairstow’s method, polynomial, singularity, linear convergence rate, quadratic factor
Download/View statistics View download statistics for this item

Search Google Scholar

Repository staff login